Late onset neutropenia with clozapine
Available from: Philip Boyce
Available from: psychiatryonline.org
[Show abstract] [Hide abstract]
ABSTRACT: Late-onset agranulocytosis is rare during treatment with clozapine, especially in monotherapy. The authors describe a case of agranulocytosis that emerged after 19 years of continuous clozapine monotherapy. The discovery of the agranulocytosis was due to the lifelong white blood cell counts that are now required for clozapine treatment. Despite the fact that this requirement probably saved the life of this patient, this monitoring is not evidence-based because the incidence of agranulocytosis does not exceed that of conventional antipsychotic drugs, for which no such requirement exists. For mentally competent and adequately informed patients, the Netherlands Clozapine Collaboration Group now permits quarterly monitoring after the first 6 months of clozapine treatment.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.